Has anyone had this problem develop following a course of Cipro? My husband has continuous bouts of nausea following a long (3 mos) course of cipro for prostatitis. Finally, took himself off med because he couldn't stand the nausea.
oh yes.. antibiotics kill all bacteria..good or bad in your gut. After a LOoooong course of cirpo for prostatitis for 3 months *poor guy ugh* (hopefully his infection cleared..i'm sorry to hear that, those infections are hard to clear) it's a really good idea to find a good probioitc to start healing that gut and replacing some of the bacteria in the body. Acidolpholis (wow I can't spell hopefully that's right) is one thing to do.. but find a good quality probiotic...fact take multiple you can't OD on them but make sure you have the different strains of good bacteria just not just one. You could also try some good yogurts (the non-sugary kind).
Also ciprio I think as a side effect either causes diarrera or constipation I can't remember but to re-regulate the body usually fiber is a good idea like citrucel (non-allergenic..less gas..). Sometimes the system slows down on antibiotics and fiber will help increase bowel movements and such..
just a warning..*sometimes* i've learned after a major infection that some lack of enzymes happen..like lactose intolerance or.. weird things dealing with food so an enzyme is a good thing to try, you could even try some 'lactaid' or eliminate lactose for oo.. 5-6 days and just see if he feels better. Those antibiotics are brutal..especially taken long term. Your husband probably has a bunch of digestive issues now sadly. If not fixed they just get worse (gastritis..ulcers..SIBO..you name it..) so attack from all angles is my .02 advice but also follow up with your doctor of course
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.